Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 460, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 20, 2008, 12:46 PM CDT for Choctaw County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2008, 12:46 PM CDT (17:46 UTC)
- Expired
- Jun 20, 2008, 1:25 PM CDT
- In force
- 39 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Choctaw County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2128 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 201746
SVRTSA
OKC023-201845-
/O.NEW.KTSA.SV.W.0460.080620T1746Z-080620T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1246 PM CDT FRI JUN 20 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 145 PM CDT
* AT 1243 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR SAWYER...MOVING SOUTHEAST AT
16 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAWYER AND
FORT TOWSON.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3406 9549 3412 9526 3394 9515 3396 9523
3393 9525 3391 9524 3389 9526 3390 9527
3388 9529 3389 9532 3386 9534 3386 9542
TIME...MOT...LOC 1746Z 336DEG 14KT 3404 9537
$$2 follow-up statements
000
WWUS54 KTSA 201805
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
105 PM CDT FRI JUN 20 2008
OKC023-201845-
/O.CON.KTSA.SV.W.0460.000000T0000Z-080620T1845Z/
CHOCTAW OK-
105 PM CDT FRI JUN 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CDT
FOR SOUTHEASTERN CHOCTAW COUNTY...
AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR FROGVILLE...MOVING
SOUTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3402 9548 3403 9530 3396 9523 3393 9525
3391 9524 3389 9526 3390 9527 3388 9529
3389 9532 3386 9534 3387 9542
TIME...MOT...LOC 1805Z 357DEG 22KT 3388 9539
$$000
WWUS54 KTSA 201825
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT FRI JUN 20 2008
OKC023-201836-
/O.CAN.KTSA.SV.W.0460.000000T0000Z-080620T1845Z/
CHOCTAW OK-
126 PM CDT FRI JUN 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
LAT...LON 3402 9548 3403 9530 3396 9523 3393 9525
3391 9524 3389 9526 3390 9527 3388 9529
3389 9532 3386 9534 3387 9542
TIME...MOT...LOC 1826Z 357DEG 22KT 3375 9538
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:08 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jun 20, 11:08 AM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1108 AM CDT FRI JUN 20 2008 .DISCUSSION... OVERNIGHT THUNDERSTORM COMPLEX CONTINUES TO DIVE TO THE SOUTH ACROSS SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS... MAINLY SOUTH OF INTERSTATE 40. THIS ACTIVITY IS EXPECTED TO EXIT THE REGION OR DISSIPATE BY EARLY AFTERNOON. HOWEVER... ADDITIONAL THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON ALONG THE OUTFLOW BOUNDARIES THAT LIE ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH LARGE HAIL AND WIND GUSTS TO AROUND 60 MPH POSSIBLE. HAVE MADE SOME MINOR ADJUSTMENTS TO THE TEMP..POP AND WX GRIDS FOR THIS AFTERNOON. OTHERWISE...FORECAST IS ON TRACK. && .PRELIMINARY POINT TEMPS/POPS... TUL 88 66 86 64 / 20 10 20 20 FSM 87 67 85 64 / 60 10 10 10 MLC 89 65 85 62 / 60 0 10 10 BVO 86 62 86 61 / 20 10 20 20 FYV 82 59 81 58 / 40 10 10 10 BYV 82 62 81 59 / 50 10 10 10 MKO 86 65 84 63 / 30 10 10 10 MIO 86 62 86 61 / 20 10 10 20 F10 88 65 84 62 / 20 10 20 20 HHW 90 66 87 62 / 60 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...10 LONG TERM....15
Hazardous weather outlook, Jun 20, 4:56 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 456 AM CDT FRI JUN 20 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 AM CDT FRI JUN 20 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OF INTERSTATE 44. ONSET...THIS MORNING. DISCUSSION... A MID LEVEL WIND MAXIMUM AND A SUBTLE SURFACE BOUNDARY HAVE RESULTED IN A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS ACROSS NORTHEAST OKLAHOMA THIS MORNING. MODERATE INSTABILITY AND 30 KNOTS OF DEEP LAYER SHEAR SHOULD HELP CONTINUE THE SEVERE WEATHER THREAT AS THE STORMS MOVE SOUTH SOUTHEAST. THE STORMS ARE EXPECTED TO MOVE OUT OF THE AREA BY THIS AFTERNOON. ONLY A VERY SMALL CHANCE OF SEVERE THUNDERSTORMS WILL REMAIN THIS AFTERNOON. AT THIS TIME...THUNDERTORMS ARE NOT EXPECTED TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... NORTHWEST FLOW WILL CONTINUE THE NEXT FEW DAYS BRINGING A CONTINUED CHANCE OF THUNDERSTORMS. UPPER RIDGING IS EXPECTED TO BUILD INTO THE AREA EARLY NEXT WEEK. A TROUGH WILL MOVE ALONG THE PERIPHERY OF THE RIDGE BRINGING MORE THUNDERSTORM CHANCE DURING THE MIDDLE OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jun 20, 11:20 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1120 AM CDT FRI JUN 20 2008
OKZ049-075-201700-
LATIMER OK-PUSHMATAHA OK-
1120 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
CENTRAL PUSHMATAHA AND SOUTHWESTERN LATIMER
AT 1120 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTHWEST OF SARDIS...MOVING SOUTHEAST AT 22 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...YANUSH...
CLAYTON...SNOW...NASHOBA...STANLEY...TUSKAHOMA AND SARDIS.
LAT...LON 3459 9552 3460 9552 3471 9552 3479 9536
3444 9507 3430 9539
TIME...MOT...LOC 1620Z 334DEG 20KT 3468 9545Special weather statement, Jun 20, 11:39 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1139 AM CDT FRI JUN 20 2008
OKZ049-053-201730-
CHOCTAW OK-PUSHMATAHA OK-
1139 AM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 1139 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CORINNE...MOVING SOUTH AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...FORT TOWSON...
SWINK...SOBOL...HUSKEY...CORINNE AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3420 9539 3420 9518 3410 9514 3394 9514
3393 9515 3396 9523 3393 9525 3390 9525
3388 9531 3389 9532 3387 9533 3386 9536
TIME...MOT...LOC 1639Z 348DEG 17KT 3416 9528Local storm report, Jun 20, 11:48 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 AM HAIL PYRAMID CORNERS 36.80N 95.14W
06/20/2008 E2.00 INCH CRAIG OK PUBLIC
0615 AM HAIL MUSKOGEE 35.75N 95.37W
06/20/2008 E0.75 INCH MUSKOGEE OK LAW ENFORCEMENT
0840 AM FLASH FLOOD FORT GIBSON 35.80N 95.25W
06/20/2008 MUSKOGEE OK LAW ENFORCEMENT
3 CITY STREETS HAD TO CLOSED DUE TO HIGH WATER.
&&
NMMLocal storm report, Jun 20, 11:52 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1152 AM CDT FRI JUN 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 6 SW TULSA 36.07N 96.00W
06/18/2008 TULSA OK LAW ENFORCEMENT
INTERSTATE 44 AT 33RD WEST AVE. CLOSED FROM 900 AM TIL
942 AM DUE TO WATER ON THE INTERSTATE.
&&
NMMSpecial weather statement, Jun 20, 12:24 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1224 PM CDT FRI JUN 20 2008
OKZ049-201815-
PUSHMATAHA OK-
1224 PM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PUSHMATAHA
AT 1224 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES NORTH OF DARWIN...MOVING SOUTH AT 22 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...ANTLERS...MOYERS...KOSOMA...
DARWIN AND KELLOND.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... SMALL
HAIL AND WIND GUSTS TO 40 MPH.
LAT...LON 3417 9579 3421 9579 3435 9579 3436 9579
3436 9560 3416 9556
TIME...MOT...LOC 1724Z 349DEG 19KT 3430 9576Special weather statement, Jun 20, 12:30 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT FRI JUN 20 2008
OKZ053-201815-
CHOCTAW OK-
1230 PM CDT FRI JUN 20 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 115 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 1230 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
APPLE...MOVING SOUTHEAST AT 13 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...FROGVILLE...SAWYER...MESSER...
HUSKEY...FALLON AND APPLE.
THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL... SMALL
HAIL AND WIND GUSTS TO 40 MPH.
LAT...LON 3416 9551 3416 9531 3390 9525 3389 9526
3390 9527 3388 9529 3389 9532 3387 9533
3386 9536 3387 9545
TIME...MOT...LOC 1730Z 329DEG 11KT 3411 9539The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 10:33 PM CDT | Special Weather Statement | TSA | Latimer | 42 min |
| Jun 19, 10:44 PM CDT | Special Weather Statement | TSA | Pittsburg | 46 min |
| Jun 19, 10:49 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 24 min |
| Jun 19, 11:15 PM CDT | Special Weather Statement | TSA | Latimer | 30 min |
| Jun 20, 1:27 AM CDT | Special Weather Statement | TSA | Ottawa | 63 min |
| Jun 20, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 54 min |
| Jun 20, 2:25 AM CDT | Special Weather Statement | TSA | Delaware, Mayes | 65 min |
| Jun 20, 2:58 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Rogers | 62 min |
| Jun 20, 3:45 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 60 min |
| Jun 20, 4:29 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 20, 4:51 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 54 min |
| Jun 20, 5:18 AM CDT | Special Weather Statement | TSA | Sequoyah | 57 min |
| Jun 20, 5:47 AM CDT | Special Weather Statement | TSA | Sequoyah | 58 min |
| Jun 20, 6:13 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 32 min |
| Jun 20, 6:47 AM CDT | Special Weather Statement | TSA | Muskogee | 58 min |
| Jun 20, 6:57 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 63 min |
| Jun 20, 7:35 AM CDT | Special Weather Statement | TSA | Okmulgee | 55 min |
| Jun 20, 7:37 AM CDT | Special Weather Statement | TSA | Latimer | 38 min |
| Jun 20, 7:41 AM CDT | Special Weather Statement | TSA | Muskogee | 34 min |
| Jun 20, 8:19 AM CDT | Areal Flood Advisory | TSA | Cherokee, McIntosh, Muskogee, Wagoner | 3 hr |
| Jun 20, 8:23 AM CDT | Special Weather Statement | TSA | Muskogee | 52 min |
| Jun 20, 8:37 AM CDT | Flash Flood Warning | TSA | Muskogee, Wagoner | 6 hr |
| Jun 20, 8:51 AM CDT | Special Weather Statement | TSA | LeFlore | 54 min |
| Jun 20, 10:03 AM CDT | Special Weather Statement | TSA | Latimer | 27 min |
| Jun 20, 10:20 AM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jun 20, 11:20 AM CDT | Special Weather Statement | TSA | Pushmataha | 40 min |
| Jun 20, 11:39 AM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Jun 20, 12:24 PM CDT | Special Weather Statement | TSA | Pushmataha | 51 min |
| Jun 20, 12:30 PM CDT | Special Weather Statement | TSA | Choctaw | 45 min |
| Jun 20, 1:22 PM CDT | Special Weather Statement | TSA | Choctaw | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.